MAUDE Adverse Event Report: ENDOLOGIX AFX; VELA SUPRARENAL

ENDOLOGIX AFX; VELA SUPRARENAL
Model Number A25-25/C95-O20 V
Medical Device Problem Codes Off-Label Use (1494); Material Puncture/Hole (1504); Deformation Due to Compressive Stress (2889); Lack of Effect (4065)
Health Effect - Clinical Codes Aneurysm (1708); Clinical Endoleak (4843)
Date of Event 03/18/2025
Type of Reportable Event Serious Injury
Event or Problem Description
The patient was initially treated for an abdominal aortic aneurysm (aaa) with implant of an afx2 bifurcated stent graft and an afx vela suprarenal aortic extension.Approximately seven (7) years post initial procedure, during a routine follow up, a type 1a endoleak was identified with aneurysm enlargement to 9cm.The physician elected to reline the original implanted devices with another afx2 bifurcated stent graft and extended proximally with a vela suprarenal aortic extension and snorkeled (parallel grafted) both renal arteries and the superior mesenteric artery (sma) to resolve this event.The patient was reported as doing well post secondary procedure.
 
Additional Manufacturer Narrative
The device involved in this event will not be returned for evaluation as it remains implanted in the patient.Patient medical records and imaging studies will be requested for further evaluation by the clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.Device iteration is afx with duraply h3 other text: devic remains implanted.
 
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event/incident related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.The review confirms there were no manufacturing or processing non-conformities identified that would contribute to the reported adverse event/incident.An evaluation of the device could not be completed.The device was not returned to endologix for evaluation because it remains implanted.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows that the type 1a endoleak, aneurysm enlargement of 56mm and additional endovascular procedure complaints are confirmed.This is consistent with the reported adverse event/incident.The type 1a endoleak was likely user related.No procedure related harms were identified.The clinical assessment determined that there was evidence to reasonable suggest stent buckling of the proximal cuff occurred that was not included in the events as reported.The stent buckling of the proximal cuff was discovered during review of the computed tomography (ct) imaging dated (b)(6) 2025.The cuff placed at index was 25 mm in diameter.The proximal neck diameter at 30 days was 11.9 mm and approximately 12mm at the index procedure.It is likely that the large stent placed in the narrow diameter created buckling of the stent and the type 1a endoleak which is considered off label.Additionally, the clinical assessment determined that there was evidence to reasonable suggest a type 3b endoleak of the distal bifurcated stent graft occurred that was not included in the events as reported.The type 3b endoleak was discovered during review of the operative report dated (b)(6) 2025.There was a non-endologix stent placed in the right common iliac artery at index, which is off label.The superior stent margin of the non-endologix stent abutted the iliac bifurcation.This may have contributed to the type 3b endoleak of the bifurcated stent graft however, this could not conclusively be determined.The final patient status was reported as discharged to subacute rehab facility on postoperative day nine in good condition.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Device iteration is afx with duraply.Corrections: g3: awareness date has been updated.H6: medical device problem codes: remove code 4065.H6: investigation finding codes: remove code 3233.H6: investigation conclusion codes: remove code 11.

Brand Name
AFX
Common Device Name
VELA SUPRARENAL
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
Manufacturer (Section G)
ENDOLOGIX
2 musick
,
irvine CA 92618
Manufacturer Contact
gary kirchgater
2 musick
,
irvine, CA 92618
8009832284
MDR Report Key21739636
Report Number3011063223-2025-00038
Device Sequence Number12920447
Product Code MIH
UDI-Device Identifier00818009013620
UDI-Public(01)00818009013620(17)200714
Combination Product (Y/N)N
Initial Reporter StateDC
Initial Reporter CountryUS
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Health Professional,Company Representative
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 03/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/14/2020
Device Model NumberA25-25/C95-O20 V
Device Lot Number1721337003
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/18/2025
Supplement Date Received by Manufacturer05/05/2025
Initial Report FDA Received Date04/01/2025
Supplement Report FDA Received Date05/15/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/28/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AFX2 BIFURCATED STENT GRAFT, LOT # 1682123008
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale